Change in taste: Ive been taking alendronic acid... - Bone Health

Bone Health

3,813 members1,605 posts

Change in taste

Tues profile image

Ive been taking alendronic acid for 3 months now and tolerate it fairly well. However Ive found I’m finding cooked vegetables and meat unpalatable. My appetite hasn’t changed so I’m filling up on rubbish! Which isnt good. Thinking of asking my doctor to change my medication. Anyone else had this issue? Thankyou.

9 Replies

No, nothing like that for me. If you’ve got a change of taste have you thought of doing a lateral flow test in case you have managed to get covid?

I was ill with an awful bug two years ago at Christmas just before covid got going here. We live in an area where we get a lot of Chinese students and tourists over Christmas and I was also using the public transport used by the students and tourists.I had all the covid symptoms but I discovered I had also lost my sense of taste. I got better eventually but it wasn’t until much later I realised that altered taste was a symptom. So it might be worth getting some lateral flow tests from the chemist.

Tues profile image
Tues in reply to Fruitandnutcase

been doing them and all negative. But this taste change has been here for some time now. I suppose I could have had Covid asymptotically and not picked up on test. Just read the leaflet that comes with the medication and it says disturbance in taste as a possible side effect. Think I’ll speak to my doctor. Thankyou.

Hi, I was on AA for4 months I had to stop for those reasons. It started with having a bad taste in mouth to food not tasting right and I found couldn’t tolerate any fruit, muesli and by4months was drinking bland soup and water. Also food started to have the consistency of sawdust. My gums started to bleed and I was getting mouth ulcers. I went to the dentist who advised me to stop. It has taken about 6 months for my mouth to calm down and for my taste buds to return to normal. As I can’t take any AA for my Osteopenia I am trying to use supplements and exercise to turn it around. I noticed an immediate improvement after missing one dose. My advice to you would be to miss one dose and see if you have any improvement from your symptoms then you know it is the tablets and not any thing else.

Tues profile image
Tues in reply to Neonleon

Thankyou . I was beginning to think it was me. Mines getting gradually worse … going to speak to doctor about it. But I think I’ll miss this weeks dose b4 it gets any worse.

Sorry to hear about you problems with food, I have taken Alendronic acid for many many years. At ninety my bones are in reasonable condition as a result. My only problem is having to clear my throat a lot which I think is due to the Alendronic acid. Never any problem with food. Could that be a side effect of any other medication you are taking? I hope you get it sorted.

In know AA is still prescribed but for shorter time. I was on it for 7 years and suffered relating fractures in both femurs. I warn friends who are taking it now to make sure they are not on it for long. I advise anyone doubtful to steer clear of it.

I’ve spoken to my doctor and decided to stop taking it for now. She is going to prescribe a different medication. Thankyou for your replies.

HeronNS profile image
HeronNS in reply to Tues

Be careful. When she says the name of your new drug, please research it before you agree to take it as the newer drugs can end up causing worse problems than they are supposed to help.

I'm going to post here a link to a recent post. Please read my two replies to his question as I think pretty much everything I wrote would apply to your sitution, except he has not taken any bone medication. Please take the time to read the links, although the first one I wouldn't expect you to read in detail, it's just to show that nutrition can help counteract bone thinning.

healthunlocked.com/pmrgcauk...

Tues profile image
Tues in reply to HeronNS

Thankyou for your reply. I will take my time b4 starting on any new drugs. My t score was - 3.5

You may also like...